Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 76, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 31, 2018, 4:14 PM EDT for Guernsey County, Muskingum County, Ohio. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2018, 4:14 PM EDT (20:14 UTC)
- Expired
- May 31, 2018, 4:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Guernsey County, OH, Muskingum County, OH
The radar
The Pittsburgh radar (KPBZ), 134 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
496
WUUS51 KPBZ 312014
SVRPBZ
OHC059-119-312045-
/O.NEW.KPBZ.SV.W.0076.180531T2014Z-180531T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
414 PM EDT THU MAY 31 2018
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
West central Guernsey County in east central Ohio...
East central Muskingum County in east central Ohio...
* Until 445 PM EDT.
* At 413 PM EDT, a severe thunderstorm was located near New Concord,
or 7 miles west of Cambridge, moving east at 15 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Cambridge... New Concord...
Byesville... Senecaville...
Lore City... Old Washington...
Salt Fork State Park...
This includes the following highways...
Interstate 70 in Ohio between mile markers 170 and 187.
Interstate 77 in Ohio between mile markers 41 and 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter indoors and stay away from windows.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3999 8178 4009 8180 4013 8143 3993 8145
TIME...MOT...LOC 2013Z 273DEG 15KT 4005 8172
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
509
WWUS51 KPBZ 312025
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
425 PM EDT THU MAY 31 2018
OHC059-119-312045-
/O.CON.KPBZ.SV.W.0076.000000T0000Z-180531T2045Z/
Guernsey OH-Muskingum OH-
425 PM EDT THU MAY 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WEST CENTRAL GUERNSEY AND EAST CENTRAL MUSKINGUM COUNTIES...
At 425 PM EDT, a severe thunderstorm was located over New Concord, or
near Cambridge, moving east at 10 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
Cambridge... New Concord...
Byesville... Senecaville...
Lore City... Salt Fork State Park...
This includes the following highways...
Interstate 70 in Ohio between mile markers 171 and 185.
Interstate 77 in Ohio between mile markers 41 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter indoors and stay away from windows.
Torrential rainfall is occurring with this storm and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3999 8176 4009 8175 4009 8147 3993 8145
TIME...MOT...LOC 2025Z 291DEG 9KT 4002 8170
HAIL...<.75IN
WIND...60MPH
$$991
WWUS51 KPBZ 312048
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
448 PM EDT THU MAY 31 2018
OHC059-119-312058-
/O.EXP.KPBZ.SV.W.0076.000000T0000Z-180531T2045Z/
Guernsey OH-Muskingum OH-
448 PM EDT THU MAY 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GUERNSEY AND EAST
CENTRAL MUSKINGUM COUNTIES HAS EXPIRED...
The storm that prompted the warning has weakened below severe limits
and no longer pose an immediate threat to life and property.
Therefore, the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3999 8176 4009 8175 4009 8147 3993 8145
TIME...MOT...LOC 2048Z 273DEG 15KT 4002 8161
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:01 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 31, 3:01 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 301 PM EDT Thu May 31 2018 .SYNOPSIS... Downpours are possible with any shower or storm through the weekend. Temperatures will trend toward normal values in the 70s Saturday into next week. && .NEAR TERM /THROUGH FRIDAY/... Scattered thunderstorms will persist through the afternoon hours, primarily across western Pennsylvania. The entire region remains under a marginal threat for severe weather, primarily from damaging winds, while the eastern half of the forecast area remains under a marginal risk for excessive rainfall. Coverage should diminish during the overnight hours, but blossom again with an upper level trough approaching from the Great Lakes. Friday appears to be the day that will have the greatest precipitation coverage out of the next seven days. One last day of temperatures in the 80s is expected. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... The chance for showers and thunderstorms will continue through the weekend with the upper trough slowing down and becoming a weak cutoff low over the mid-Atlantic states. Humidity levels will also begin to decrease slightly with northerly surface flow bringing some drier and cooler air into the region. Daytime highs should drop back into the 70s. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... The ECMWF and GFS differ on the timing of the next upper level system after the weekend cutoff low fades away. The current forecast brings the best chance of showers on Tuesday, although a slight chance of showers will remain in the forecast through Wednesday. Temperatures will be slightly below normal through the week with highs in the 70s for most locations. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... Medium confidence forecast. MVFR cigs will persist through the afternoon hours before lifting to VFR around 0Z. Scattered showers and storms will be around with the best shot at airports in Pennsylvania. Vicinity option was left out of the terminals during the overnight hours. There could be broken stratocu during the predawn hours given amount of moisture in the boundary layer. IFR cigs are possible at FKL and DUJ in the 8-14z time frame. Once any IFR or MVFR burn off look for VFR weather. As of now confidence is too low for inclusion of VCSH/VCTS mention at this juncture. Winds will be light from the south-southwest. OUTLOOK... Brief restrictions are possible through the weekend with scattered showers and thunderstorms. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, May 31, 3:25 AM EDT, 12 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 325 AM EDT Thu May 31 2018 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-010730- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 325 AM EDT Thu May 31 2018 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Isolated severe thunderstorms are possible this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Locally heavy rain could result in localized flooding Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, May 31, 4:11 PM EDT, 3 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 411 PM EDT THU MAY 31 2018 OHZ057-058-312045- Guernsey-Muskingum- 411 PM EDT THU MAY 31 2018 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND AND HEAVY RAIN WILL AFFECT WESTERN GUERNSEY AND NORTHEASTERN MUSKINGUM COUNTIES... At 410 PM EDT, a strong thunderstorm was located near New Concord, or 8 miles west of Cambridge, moving east at 15 mph. Wind gusts of 40 to 50 mph are possible with this storm. Heavy rainfall also is occurring with this storm and may cause localized flooding. Do not drive your vehicle through flooded roadways. Locations impacted include... Cambridge... New Concord... Byesville... Lore City... Old Washington... Norwich... Otsego... Boden... Salt Fork State Park... Kimbolton... This includes the following highways... Interstate 70 in Ohio between mile markers 167 and 186. Interstate 77 in Ohio between mile markers 39 and 55. LAT...LON 3997 8180 4013 8180 4017 8144 3991 8147 TIME...MOT...LOC 2010Z 273DEG 15KT 4005 8174
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:34 PM EDT | Special Weather Statement | PBZ | Harrison | 26 min |
| May 30, 8:51 PM EDT | Special Weather Statement | PBZ | Carroll | 24 min |
| May 31, 4:11 PM EDT | Special Weather Statement | PBZ | Guernsey | 34 min |
| May 31, 4:53 PM EDT | Special Weather Statement | PBZ | Guernsey | 37 min |
| May 31, 7:09 PM EDT | Special Weather Statement | PBZ | Noble | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.